Alert archive / New York / Special Weather Statements in 2018

Special Weather Statement, NWS Buffalo, NY

January 2, 2018Erie County, Genesee County, New York

NWS Buffalo, NY issued this special weather statement at Jan 2, 2018, 11:14 AM EST for Erie County, Genesee County, New York. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 2, 2018, 11:14 AM EST (16:14 UTC)
Expired
Jan 2, 2018, 11:45 AM EST
In force
31 min
Issued by
NWS Buffalo, NY

Counties Erie County, NY, Genesee County, NY

The radar

The Buffalo radar (KBUF), 9 km from the middle of the area, began a volume at 16:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 4.2 hours before the alert went out and 295 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2018-01-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2018-01-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 152 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
613 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
152 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

043 
WWUS81 KBUF 021614
SPSBUF

Special Weather Statement
National Weather Service Buffalo NY
1114 AM EST TUE JAN 2 2018

NYZ010>012-085-021645-
Southern Erie-Wyoming-Genesee-Northern Erie-
1114 AM EST TUE JAN 2 2018

...A SNOW SQUALL WILL AFFECT NORTHWESTERN WYOMING...CENTRAL ERIE AND
WESTERN GENESEE COUNTIES...

At 1113 AM EST, a snow squall was located over Lancaster
Winds in excess of 40 mph are possible with this squall.

Locations impacted include...
Buffalo, Cheektowaga, West Seneca, Clarence, Lackawanna, Batavia,
Depew, Amherst, Lancaster and Hamburg.

This includes Interstate 90 between exits 57A and 48.
 
Visibilities will drop quickly to less than a quarter of a mile in
this squall.

A winter weather advisory is in effect for the area. Please monitor
local media outlets and the national weather service for further
statements.

LAT...LON 4267 7912 4273 7908 4276 7898 4280 7892
      4284 7893 4292 7890 4308 7850 4309 7847
      4310 7846 4313 7841 4313 7814 4298 7814
      4273 7867 4258 7908 4265 7914
TIME...MOT...LOC 1613Z 239DEG 49KT 4290 7865 
$$

Wood

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jan 2, 6:24 AM EST, 4 hours 50 minutes earlier.

Area forecast discussion, Jan 2, 6:24 AM EST, 4 hours 50 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
624 AM EST Tue Jan 2 2018

.SYNOPSIS...
Lake effect snow will slowly diminish today east of Lake Erie, while
continuing south and then east of Lake Ontario through this evening
with modest accumulations. Today will also become blustery with
gusty winds producing blowing and drifting snow...especially across
open areas. A cold front will then bring a general light snow to the
region Wednesday night, with lake effect snow showers following for
Thursday through Saturday southeast of the lakes.

&&

.NEAR TERM /THROUGH TONIGHT/...
This morning a strong and large surface high pressure is settling
across the mid-Mississippi Valley. Regional radars display lake
effect snow continuing southeast of the lakes this early morning.
Clear skies over the snowpack region of the North Country have
allowed temperatures to radiate very well...with temperatures below
minus 10F. Light winds will bring wind chills to around minus 20F
here through the morning hours.

For today this strong surface high pressure will 1) back our surface
winds to southwesterly, 2) bring drier air into our
region...especially over Lake Erie and 3) increase the pressure
gradient substantially...such that strong wind gusts will sweep
across the Eastern Great Lakes region.

Lake effect snow...Lake effect snow off Lake Erie across the So.
Tier this morning will shift northward along the eastern
shoreline today as surface winds back to southwesterly.
Diminishing inversion levels, and advection of drier air will
weaken this band of snow...such that by time it reaches the
metro Buffalo area late this morning and afternoon just
scattered light snow showers and flurries will be all that is
left.

South of Lake Ontario where inversion heights are a bit
higher...multi banded lake effect snow structure continues along the
southern shoreline. Winds will begin to back around sunrise...and
the lake snows will shift to SE of the Lake later this morning,
before orienting east of the Lake by late morning on a westerly
flow. The combination of lake effect snow, and orographic lift will
bring several inches of snow today...and then again tonight on the
Tug Hill region. A winter weather advisory for this potential will
remain in place.

Winds...As the surface pressure gradient increases today our surface
winds will increase. Gusts to 45 mph...or possibly greater...will
sweep across the Lake Erie shoreline, lake plain and towards the
Finger Lakes region. While these gusty winds may bring down a few
small tree branches...the bigger impact will be drifting and blowing
snow. Especially across open country areas the fresh and fluffy snow
pack will blow and drift...at times greatly reducing visibilities.
North-South county roads will especially be impacted. The winter
weather advisory will cover this threat...for much of our CWA.
Interior regions of Allegany, and southern Livingston and southern
ONtario counties where the snowpack is not as great nor winds as
strong...the blowing and drifting snow will be much less.

Tonight these gusty winds will diminish as the pressure gradient
relaxes some...and daytime mixing heights fall. The combination of
lake effect and upslope snows across the Tug Hill region will
eventually lift across Watertown/Fort Drum and the northern portions
of Jefferson county tonight...while weakening. A few flurries or
light snow showers may remain in the Saint Lawrence Valley
tonight...otherwise the region should be mainly dry by night
closure.

Our airmass will moderate some today...and afternoon temperatures
should reach well into the teens...to lower 20s in spots. This will
still be some 10 to 15 degrees below normal. Tonight temperatures
will bottom out in the single digits across interior regions...to
around 10F across the lake plain.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/...
Wednesday will see a brief transition to a lower amplitude west-
southwest flow as the large scale pattern temporarily relaxes,
which will ease the magnitude of the arctic plunge for a brief
time. Warm air advection ahead of a clipper system passing to
our north across southern Ontario and the Ottawa Valley will
bring a moderating trend with temperatures in most areas
climbing into the lower 20s, perhaps mid 20s for the Finger
Lakes region. This system may bring some light late day snow
showers for sites close to Lake Erie and across the Niagara
Frontier.

A quick shot of frontal convergence along the attendant arctic
frontal boundary within the leading edge of the inbound height fall
gradient will provide a better window for light snow Wednesday
night. A lack of greater moisture quality or large scale ascent will
restrict the potential to achieve any meaningful accumulation,
before a drying post-frontal northwest flow takes holds as arctic
air pours back in late Wednesday night, with a slight uptick to
accumulating lake enhanced snows east of both lakes.

The longwave troughing pattern that has resided over the eastern
third of the CONUS for a good part of December will continue to
amplify towards the end of the week, bringing even colder
temperatures to western and north central New York. For both
Thursday and Friday, an increasingly low sheared northwest flow
within strong cold advection will be found over our region.
This combined with fairly deep synoptic moisture will bring
the potential for accumulating snows southeast of the lakes,
especially to the lee of Lake Ontario. Headlines for the lake
snows will be likely as the time frame nears. There will also be
some widespread, but generally light synoptic snow over the
remainder of the region on Friday as an intensely cold but
relatively moist airmass will be in place within an upslope
flow.

Temperatures Thursday will fail to make it out of the teens and
by Friday daytime temperatures will only peak in the single
digits and likely remain below zero for some areas, especially
across the North Country. Dangerous wind chills are expected in
the Thursday night through Friday night period as they vary
between -30 to -15 degrees F, perhaps even colder across the
north country with winds chills potentially colder than 40 below
zero at times.

&&

.LONG TERM /SATURDAY THROUGH MONDAY/...
The arctic conditions will remain in place across the region for
the start of the weekend. A northwest flow will maintain the
risk for accumulating lake snows southeast of the lakes on
Saturday and Saturday night.

Relief from the brutal cold is finally in sight as the longwave
troughing pattern moves east across New England, allowing more
of a zonal pattern to reside across the Great Lakes. This will
allow temperatures to return to seasonal normals as we move into
early next week.

Warm advection ahead of a 'cutter storm' could generate some
snow showers over the region Sunday night, but a better chance
for some snow will come Monday as the deepening storm system is
forecast to push northeast out of the Ohio Valley.

&&

.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
For the 12Z TAFS, multi-banded lake effect snow will continue
to fly SE of the lakes this early morning with IFR/MVFR flight
conditions. This will impact KROC the most. Through the morning
winds will begin to back some as surface high pressure drops
through the mid- Mississippi Valley. Lake effect snow will shift
to east of the lakes, diminishing by early afternoon off Lake
Erie, though continuing through the afternoon east of Lake
Ontario. This may impact KBUF...and also KART with reduced
visibilities.

The other concern this period will be the blowing snow. SW winds
gusting up to 35 to 40 knots will bring blowing snow across all
airfields.

Tonight lake effect snow will largely be east of Lake Ontario...and
initially just to the south of the KART airfield. Backing winds late
tonight will bring this weakening band of snow across the KART
airfield, with IFR flight conditions likely.

Outlook...

Wednesday...Mainly VFR.
Wednesday night...Areas of IFR in snow showers.
Thursday through Saturday...Areas of IFR in lake effect snow showers
southeast of the lakes.

&&

.MARINE...
A strengthening pressure gradient will bring strong westerly winds
across the Eastern Great Lakes today. A gale warning will be issued
for Lake Erie, as well as much of Lake Ontario. Winds will likely
peak in the 15Z to 21Z period. Following the gales, west to
northwest winds will maintain small craft conditions on the lakes
for much of the remainder of the week.

Later in the week another very cold airmass will drop across the
Eastern Great Lakes region. This airmass may be the coldest
yet...and with winds a bit stronger there will be heightened chances
for freezing spray.

&&

.EQUIPMENT...
The KTYX WSR-88D radar at Montague, NY has suffered a motor
failure. A part is enroute to the radar and, due to the
holiday, service will likely not be restored until Wednesday.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Winter Weather Advisory until 7 PM EST this evening for NYZ001-
     002-010>012-085.
     Lakeshore Flood Warning from 1 PM this afternoon to 10 PM EST
     this evening for NYZ006-007.
     Winter Weather Advisory until 1 AM EST Wednesday for NYZ007-
     008.
     Wind Chill Advisory until 10 AM EST this morning for NYZ007-
     008.
     Winter Weather Advisory until 1 AM EST Wednesday for NYZ006.
     Winter Weather Advisory until 7 PM EST this evening for
     NYZ003>005-019-020.
     Winter Weather Advisory from 10 AM this morning to 7 PM EST
     this evening for NYZ013-014.
MARINE...Gale Warning until 10 PM EST this evening for LEZ040-041.
         Small Craft Advisory until 1 AM EST Wednesday for LEZ020.
         Small Craft Advisory until 4 AM EST Thursday for
         LOZ042-043.
         Small Craft Advisory until 10 AM EST this morning for
         LOZ044-045.
         Gale Warning from 10 AM this morning to 10 PM EST this
         evening for LOZ044-045-062>065.

&&

SYNOPSIS...HITCHCOCK/THOMAS
NEAR TERM...THOMAS
SHORT TERM...TMA
LONG TERM...RSH/TMA
AVIATION...THOMAS
MARINE...THOMAS
EQUIPMENT...HITCHCOCK
Hazardous weather outlook, Jan 2, 5:21 AM EST, 5 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
521 AM EST Tue Jan 2 2018

NYZ021-031030-
Allegany-
521 AM EST Tue Jan 2 2018

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and Tonight.

The probability of widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Dangerously cold wind chills of colder than 25 below zero are
possible Thursday night through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ001-002-010>012-085-031030-
Niagara-Orleans-Northern Erie-Genesee-Wyoming-Southern Erie-
521 AM EST Tue Jan 2 2018

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Dangerously cold wind chills of colder than 25 below zero are
possible Thursday night through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ003>005-019-020-031030-
Monroe-Wayne-Northern Cayuga-Chautauqua-Cattaraugus-
521 AM EST Tue Jan 2 2018

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Dangerously cold wind chills of colder than 25 below zero are
possible Thursday night through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ006-031030-
Oswego-
521 AM EST Tue Jan 2 2018

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST WEDNESDAY...
...LAKESHORE FLOOD WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO
10 PM EST THIS EVENING...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.
   Lakeshore Flood Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Dangerously cold wind chills of colder than 30 below zero are
possible Thursday night through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ013-014-031030-
Livingston-Ontario-
521 AM EST Tue Jan 2 2018

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM
EST THIS EVENING...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Dangerously cold wind chills of colder than 25 below zero are
possible Thursday night through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ008-031030-
Lewis-
521 AM EST Tue Jan 2 2018

...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...
...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 1 AM
EST WEDNESDAY...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Chill Advisory.
   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Dangerously cold wind chills of colder than 40 below zero are
possible Thursday night through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ007-031030-
Jefferson-
521 AM EST Tue Jan 2 2018

...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...
...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 1 AM
EST WEDNESDAY...
...LAKESHORE FLOOD WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO
10 PM EST THIS EVENING...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Chill Advisory.
   Winter Weather Advisory.
   Lakeshore Flood Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Dangerously cold wind chills of colder than 40 below zero are
possible Thursday night through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-LOZ030-042-043-SLZ022-024-031030-
Upper Niagara River and Buffalo Harbor-Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
521 AM EST Tue Jan 2 2018

This Hazardous Weather Outlook is for portions of Lake Erie, Lake
Ontario and Saint Lawrence River.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LOZ044-045-062>065-031030-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
521 AM EST Tue Jan 2 2018

...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EST THIS
EVENING...

This Hazardous Weather Outlook is for portions of Lake Ontario.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ040-041-031030-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
521 AM EST Tue Jan 2 2018

...GALE WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING...

This Hazardous Weather Outlook is for portions of Lake Erie.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

In the hours before

Local storm report, Jan 2, 9:21 AM EST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
921 AM EST TUE JAN 02 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     SNOW             5 ESE OSWEGO            43.44N  76.41W
01/02/2018  M22.5 INCH       OSWEGO             NY   COCORAHS

            24-HOUR SNOWFALL.

0616 AM     SNOW             1 NNE FRANKLINVILLE     42.34N  78.45W
01/02/2018  M3.8 INCH        CATTARAUGUS        NY   COCORAHS

            24-HOUR SNOWFALL.

0730 AM     SNOW             SE MINETTO              43.40N  76.48W
01/02/2018  M7.5 INCH        OSWEGO             NY   COCORAHS

            24-HOUR SNOWFALL.

&&

EVENT NUMBER BUF1800006
EVENT NUMBER BUF1800007
EVENT NUMBER BUF1800008

SJW
Special weather statement, Jan 2, 11:14 AM EST, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1114 AM EST TUE JAN 2 2018

NYZ010>012-085-021645-
Southern Erie-Wyoming-Genesee-Northern Erie-
1114 AM EST TUE JAN 2 2018

...A SNOW SQUALL WILL AFFECT NORTHWESTERN WYOMING...CENTRAL ERIE AND
WESTERN GENESEE COUNTIES...

At 1113 AM EST, a snow squall was located over Lancaster
Winds in excess of 40 mph are possible with this squall.

Locations impacted include...
Buffalo, Cheektowaga, West Seneca, Clarence, Lackawanna, Batavia,
Depew, Amherst, Lancaster and Hamburg.

This includes Interstate 90 between exits 57A and 48.

Visibilities will drop quickly to less than a quarter of a mile in
this squall.

A winter weather advisory is in effect for the area. Please monitor
local media outlets and the national weather service for further
statements.

LAT...LON 4267 7912 4273 7908 4276 7898 4280 7892
      4284 7893 4292 7890 4308 7850 4309 7847
      4310 7846 4313 7841 4313 7814 4298 7814
      4273 7867 4258 7908 4265 7914
TIME...MOT...LOC 1613Z 239DEG 49KT 4290 7865

Wood

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 10:13 AM ESTHeavy Freezing Spray WarningBUF11 hr
Jan 2, 12:05 PM ESTSpecial Weather StatementBUFErie3 hr
Jan 2, 12:59 PM ESTBlizzard WarningBUFErie, Jefferson, Oswego12 hr
Jan 2, 2:51 PM ESTSpecial Weather StatementBUFLewis84 min
Jan 2, 4:08 PM ESTLake Effect Snow WarningBUFLewis9 hr
Jan 2, 6:36 PM ESTWind Chill AdvisoryBUFAllegany, Cattaraugus, Chautauqua15 hr

Nearby

Special Weather Statements in New York, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.